Teen star rushed to hospital after Pfizer vaccine: 'So much pain'

·News Reporter
·2-min read

A NSW teen says she's been hospitalised with blood clots after receiving the Pfizer vaccine she "never wanted" – yet health authorities say there is no link yet between the jab and the rare condition she's been diagnosed with.

Cienna Knowles, 19, from the Central Coast, announced to her near 30,000 Instagram followers on Monday she knew something was "seriously wrong" when waking in the middle of the night last Thursday, just hours after her second jab.

"That night I woke up so sick – vomiting, fever, wet in sweat, heart palpitations, headache, sore muscles and joints like hell, blurry vision. I was in so much pain at this point crying," she explained.

Cienna claims her hospitalisation was a result of her second Pfizer jab. Source: Instagram
Cienna claims her hospitalisation was a result of her second Pfizer jab. Source: Instagram

Ms Knowles, a promising equestrian talent, said the next day doctors sent her to hospital where blood clots were detected in her body. 

"I have been in the respiratory ward with clots all through my legs, stomach and through both lungs. The amount of clots on my lungs is equivalent to having broken ribs so a little painful and hard to breathe," she said.

A devastated Ms Kowles said her recovery could now last up to 12 months and has left her unable to ride her horses or even drive. She said she was "completely healthy" before her hospitalisation. 

The teen revealed she never wanted to get a Covid vaccine as she was scared to do so, and only did in order to keep her job.

"I wish I'd never gotten it," she said in a separate Facebook post.

Controversial Queensland Senator Gerard Rennick later shared Ms Knowles story on Facebook in which he said her mother revealed she'd been diagnosed with portal vein thrombosis (PVT).

Health authorities say no link at this stage

The Therapeutic Goods Administration (TGA) told Yahoo News Australia it does not comment on individual cases once immunisation reports have been submitted.

A spokesperson did stress however PVT is not a recognised side effect from the Pfizer jab.

"It is important to note that the reporting of an adverse event to the TGA does not mean that the event was caused by the vaccine," the spokesperson said. 

"There might be no relationship between the adverse event and the vaccine - it may be a coincidence that the adverse event occurred when the vaccine was administered."

A rare clotting side-effect, known as thrombosis with thrombocytopenia syndrome (TTS), is associated with the AstraZeneca vaccine however there has been no reports yet from the Pfizer vaccine.

There have been eight deaths in Australia from TTS linked to the AstraZeneca jab however the Department of Health stresses the risk of dying is "really rare" and less than one in a million. 

Do you have a story tip? Email: newsroomau@yahoonews.com

You can also follow us on Facebook, Instagram and Twitter and download the Yahoo News app from the App Store or Google Play.

Our goal is to create a safe and engaging place for users to connect over interests and passions. In order to improve our community experience, we are temporarily suspending article commenting